MedElevator Войти в исследования
← Поиск публикаций
Медицинская библиотека · The Nigerian postgraduate medical journal · 2010

Prevalence of cutaneous drug eruptions in adult Nigerians with HIV/AIDS.

Salami T A T, Asalu A F, Samuel S O

СтатьяПеревод в очереди

Аннотация

BACKGROUND

Adverse cutaneous drug eruptions are dreaded complication of drug use and this is more so when it occurs in the setting of human immune virus (HIV) infection and acquired immune deficiency syndrome (AIDS).

AIMS AND

OBJECTIVES

This study aims to look at the prevalence of cutaneous drug eruptions in adult Nigerians with HIV/AIDS and find out the etiological agents, outcome, and prognosis of such occurrence in Irrua Specialist Teaching Hospital, Irrua Edo State Nigeria.

SUBJECTS AND

METHODS

A retrospective study of cutaneous drug eruptions in patients with HIV/AIDS managed in this centre over the past five years (between January 2001 and December 2005 prior to initiation of antiretroviral therapy) was carried out.

RESULTS

A total of 900 patients with HIV/AIDS were managed during this period (antiretroviral treatment was not available during this period). Twenty five of these patients (2.8%) not had cutaneous drug eruptions (2.8%). Erythema multiforme major or Steven Johnson Syndrome (SJS)-40% and Toxic epidermal necrolysis (TEN)-20% were the most frequent types of adverse cutaneous drug events found while combination antituberculosis agent of Isoniazid/Thiacethazone (64%) and anti malarial Sulphadoxine/Pyrimethamine (20%) were the notable culprit drugs found to be responsible for these. There was a 20% fatality rate.

CONCLUSIONS

Treatment of tuberculosis which is the most common AIDS presenting illness with anti tuberculosis regimen that includes thiacethazone and the ready availability of anti malarials over the counter without prescription are responsible for the findings of this study. Avoiding drugs such as those found to be culprit agents in this study in patients with HIV/AIDS; right prescription practice by health practitioners as well as more intense health education of the public on the hazards of self prescription will all go a long way in minimising the occurrence of these events.

Для цитирования: Salami T A T, Asalu A F, Samuel S O. Prevalence of cutaneous drug eruptions in adult Nigerians with HIV/AIDS.. The Nigerian postgraduate medical journal. 2010.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.